MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240)
Date of Event 10/07/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2008) is considered to be a best estimate.This emdr represents the mesh ¿ ventralex (device #1).Additional supplemental emdr's were submitted to represents the ventrio st (device # 2 & #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2011 - patient was diagnosed with incarcerated umbilical hernias thereby underwent open repair with the implant of ventralex mesh (device # 1).Per operative notes, ¿the sac was excised.A bard ventralex mesh (device #1) was inserted and placed through the strapped.¿ on (b)(6) 2014 - patient was diagnosed with incisional hernia thereby underwent open repair with the explant of previous mesh ventralex mesh (device #1) and implant of ventrio st mesh (device #2).Per operative notes, ¿the scar tissue was there about the umbilicus.The ventralex mesh had released itself from the attachment.The mesh was then removed carefully.The hernia was then easily extracted.Adhesion was taken down.A round ventrio st mesh (device # 2) was placed and sutured.¿ on (b)(6) 2015 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the explant of ventrio st mesh (device # 2) and implant of ventrio st mesh (device #3).Per operative notes, ¿some omentum was dissected.Previously placed ventrio st mesh (device # 2) was fully removed.A ventrio st mesh (device # 3) was placed and tacked.¿.

Brand Name
MESH ¿ VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21949683
Report Number1213643-2025-090190
Device Sequence Number21041763
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479(17)131128(10)HUSI1985
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2013
Device Catalogue Number0010302
Device Lot NumberHUSI1985
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2025
Initial Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale